How can we stop the pain

A forum to discuss personal experiences of Muscle Pain associated with statin drug use.

How can we stop the pain

Postby Claire » Sun Apr 23, 2006 5:06 pm

I’ll make this as short as possible. My husband (55) started taking Lipidor in January. At the end of 1 month, he had a few aches, but just believed them to be normal stuff. Went to visit doc and as there were no adverse effects, kept taking them (10 mg/day). Pain got worse and so went to physiotherapy. Nothing helped. Went on holidays, was a bit better, but hardly worth mentioning. Once we got back, pain was so bad, he stopped taking Lipidor. His muscles and joints just completely freeze up. Once off the Lipidor, he was taking 2x292s, 2 back & muscle relaxants, and 6 advil for pain every 12 hours. In the last couple of weeks, he’s been taking CoQ10 (60 mg – 3/day) and B12 (1000 mcg – 1/day). No change. Added Glucosamine HCI Sodium Free (750 mg – 6/day) on Saturday (yesterday). Still getting worse. On top of the CoQ10, B12, and Glucosamine, he is now up to 6 advil, 3 muscle relaxants, and 3-4 292’s every 6-8 hours at least. The doctor wants to put him on prednisone which has side effects of weight gain and osteo. Can you offer any kind of help? We really don’t want any more drugs, but the pain is just going from bad to worse. His condition now - legs working, but lots of groin pains; can’t do anything with upper body, arm, wrist, finger pain make it so he can’t open pill bottles. No strength. This guy used to put in two hours every day at the gym until January, and now has trouble getting in and out of the car. Thanks for any help. Claire
Claire
 
Posts: 3
Joined: Sun Apr 23, 2006 4:52 pm

Muscle pains

Postby Ray Holder » Mon Apr 24, 2006 5:42 am

Claire
Please see my posting on this subject and also Darrell's, he too tried some Carnitine and got rapid relief. I have been taking it for 3 years and it is the only thing which keeps my muscles from wasting away. I think spacedoc is to put a longer explanation, which I sent him on the theory behind it, on the site soon.
Carnitine is not a drug, but an amino acid whose production in the body is damaged by statins.
I am sure it will help, keep up the Q10, even increase it a bit.
Ray
Ray Holder
 
Posts: 405
Joined: Thu Apr 13, 2006 2:00 pm
Location: Bournemouth England

Postby Claire » Tue Apr 25, 2006 11:28 am

Thanks for the feedback. Husband decided this morning to go for prednisone shot. Is in extreme pain and doc believes poly-myalgia is the cause (likely induced by statins). Will try to keep him on CoQ10, Cart., milk thistle (for liver clean). I know he's extremely scared. c
Claire
 
Posts: 3
Joined: Sun Apr 23, 2006 4:52 pm

Muscle pains

Postby Ray Holder » Wed Apr 26, 2006 8:59 am

Of course, Claire, your husband must decide for himself what to do, but I would hesitate to embark on long term narcotics and steroids without having a quick trial of the simple, safe, carnitine, which is mainly in meat, milk, avocados, but when the body gives up making its own share, normal diet is insufficient, eg, several pounds of meat needed, or 20 avocados a day, impossible to eat!!
My late wife had PMR, there is a blood test for it, if it is what it is, the prednisolone will make an immediate great improvement in 1 or 2 days, but as she took the steroid for a long time, I think it was responsible for a lot of the deterioration she later suffered.
I do hope you find an answer, I spoke to a friend yesterday whose statin had been increased, and he now has muscle pains.
Ray (now 85)
Ray Holder
 
Posts: 405
Joined: Thu Apr 13, 2006 2:00 pm
Location: Bournemouth England

Postby Claire » Thu Apr 27, 2006 2:23 pm

Hello Ray
Thanks again for the input. I started by husband on Carnitine the day he went for the prednisone. He has been on it for 2 days and feels much better (80% according to him). He needs to see the doctor again on Monday for a report, but has said he's had a low grade headache since taking the first pill. Until then, I'll be keeping him on the Carnitine and the other "healthy" alternatives. If we're lucky, the doctor will start taking him off the prednisone (40 mg a day), which I think if very high. But, I'm not the one who is in constant pain, and thinking I'm dying all the time. We will hope that the Carnitine is doing the trick and the prednisone is going out the window. c
Claire
 
Posts: 3
Joined: Sun Apr 23, 2006 4:52 pm


Return to Muscle Pain and Statins

Who is online

Users browsing this forum: Bing [Bot] and 1 guest

cron